Heart Disease Expert Forum
TIAs:lingering symptoms
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

TIAs:lingering symptoms

My questions are about TIAs. Will a patient experience lingering symptoms like tingling of the lips and trouble speaking after a TIA episode? Could these symptoms be a reaction to new medications?

My 84 year old aunt had a TIA attack last week. She recovered fine, but is experiencing tingling of the lips and says it's a struggle to talk this week.  She says it feels as if her tongue is restricted.  Her Internist says nothing is wrong and it may be a reaction to the new medications.  Medications are Plavix: 75 mg. daily, Metroprolol 25 mg 2 times a day, Cozaar 50 mg daily and Ecotrin 325 mg daily. She takes Premarin for osteoporosis.

Related Discussions
Avatar n tn
In view of your aunts recent symptoms, this is potentially a TIA or residual effects of her "event" last week.  This may represent a TIA or stroke and should be followed up.  It is less likely to be her medication in view of her recent history of TIA.
4 Comments
Blank
Avatar n tn
Question

Can you tell me if I have a systolic murmur breathlessness on climbing stairs, and doing light house work.I have pain down the left side of my body. I am taking electric shock dizzy turns going through my body. I went to a doctor the other day for a skin and hair problem. He took a sample of my hair to anylise. He said that the hair bulbs from the inside of my scalp were frazzeled is this all connected to my heart. I had a echo this was clear. But I was taken off the treadmill aty 3mins and 33secs due to a very fast heart rate pains in my legs and short of breath. Is this a heart condition that anyone can relate to. These syptoms (symptoms) are very scary.
Heather
Blank
Avatar n tn
I belive that Plavix has been recalled.  Anyone taking the drug should be careful.  I had a reaction to it and stopped taking it. You might want to talk to your Pharmacist.
Blank
Avatar n tn
I had a mitral valve replacement (St. Jude's)  Nov. 7, 1997. After an episode of pericarditis, I have done very well heartwise.  I returned to work teaching 3rd grade, but I have had one TIA and one stroke.  I am also in atrial fibrillation. I'm having trouble with my coumadin levels when it drops below 2.2 is when I have an incident.  And why it drops is a puzzle.  I have it tested every two weeks.  I take 4mg each day.  My doctors, heart and internist, want to put me on Plavix.  My neurologist says a baby asprin.  What to do?  Plavix is a relatively new drug.  Does it have any severe side effects especially with the bone marrow.  I am 58 years old.  
Looking forward to hearing from with any info you have...greatful this service is available.  What a time we live in!
Thanks,
Judy
Blank
Continue discussion Blank
Blank
Request an Appointment
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank